Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 335, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 4, 2011, 3:07 PM EDT for Bradley County, McMinn County, Polk County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2011, 3:07 PM EDT (19:07 UTC)
- Expired
- Jul 4, 2011, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, McMinn County, TN, Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536
WUUS54 KMRX 041907
SVRMRX
TNC011-107-139-041945-
/O.NEW.KMRX.SV.W.0335.110704T1907Z-110704T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
307 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRADLEY COUNTY IN EAST TENNESSEE...
MCMINN COUNTY IN EAST TENNESSEE...
POLK COUNTY IN EAST TENNESSEE...
* UNTIL 345 PM EDT
* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHARLESTON...OR 11 MILES NORTHWEST OF BENTON...AND MOVING EAST AT
20 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
ATHENS...BENTON...ETOWAH...RICEVILLE...CLEAR WATER...DENTVILLE...
RELIANCE AND ENGLEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL TENNESSEE AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3515 8501 3518 8501 3554 8470 3543 8443
3541 8443 3529 8448 3529 8449 3528 8449
3515 8454
TIME...MOT...LOC 1907Z 279DEG 18KT 3530 8474
$$
171 follow-up statement
638
WWUS54 KMRX 041919
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 PM EDT MON JUL 4 2011
TNC011-107-139-041945-
/O.CON.KMRX.SV.W.0335.000000T0000Z-110704T1945Z/
BRADLEY TN-MCMINN TN-POLK TN-
319 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR POLK...MCMINN AND BRADLEY COUNTIES...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CALHOUN...OR 9 MILES NORTH OF BENTON...MOVING EAST AT 20
MPH.
LOCATIONS IN THE WARNING INCLUDE...
ATHENS...BENTON...ETOWAH...DENTVILLE...RELIANCE AND ENGLEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR EAST TENNESSEE AND SOUTHWEST VIRGINIA.
&&
LAT...LON 3515 8501 3518 8501 3554 8470 3543 8443
3541 8443 3529 8448 3529 8449 3528 8449
3515 8454
TIME...MOT...LOC 1918Z 279DEG 18KT 3529 8467
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:25 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 4, 1:25 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 125 PM EDT MON JUL 4 2011 .AVIATION...WEAK FRONTAL BOUNDARY APPROACHING THE AREA TODAY. ASSOCIATED LINE OF CONVECTION WILL MOVE THROUGH THIS AFTERNOON... EFFECTING LOCAL TAF SITES AND PROVIDING BRIEF MVFR CONDITIONS AND POSSIBLE GUSTY THUNDERSTORM WINDS. THE BOUNDARY WILL STALL OVER THE REGION KEEPING US IN AN UNSETTLE PATTERN THROUGH THE REST OF THE PERIOD. WILL HAVE SOME SCT LOWER TO MID LEVEL CLOUDS OVERNIGHT WITH PATCHY FOG NEAR TRI TOWARDS MORNING. ADDITIONAL CONVECTION IS EXPECTED ON TUESDAY...THOUGH WITH TIMING IN QUESTION WILL ONLY MENTION CB FOR NOW. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Jul 4, 5:00 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUL 4 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-051000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL SLOWLY DRIFT TOWARDS THE SOUTHERN APPALACHIAN REGION TODAY...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING...WITH THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THIS STATIONARY FRONTAL BOUNDARY WILL LINGER AROUND THE TENNESSEE RIVER VALLEY FOR THE NEXT SEVERAL DAYS...WITH ANOTHER WEAK COLD FRONT APPROACHING THE REGION ON THURSDAY. THESE FRONTAL BOUNDARIES WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION EACH DAY THIS WEEK...WITH A FEW STORMS POSSIBLY BECOMING STRONG TO SEVERE EACH DAY. THE MAIN THREATS EACH DAY WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGHOUT THE WEEK. DMG
In the hours before
Special weather statement, Jul 4, 1:56 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 156 PM EDT MON JUL 4 2011 TNZ018-046-047-041845- JOHNSON TN-NORTHWEST CARTER TN-SOUTHEAST CARTER TN- 156 PM EDT MON JUL 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CARTER AND SOUTHERN JOHNSON COUNTIES UNTIL 245 PM EDT... AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAMPTON...OR 9 MILES SOUTHEAST OF ELIZABETHTON...MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ROAN MOUNTAIN AND ELK MILLS. MJB
Local storm report, Jul 4, 2:08 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
208 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
07/04/2011 ROANE TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0200 PM TSTM WND DMG KINGSTON 35.87N 84.51W
07/04/2011 ROANE TN LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&Special weather statement, Jul 4, 2:19 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 219 PM EDT MON JUL 4 2011 TNZ016>018-038>047-068>074-VAZ008-041915- BLOUNT SMOKY MOUNTAINS TN-COCKE SMOKY MOUNTAINS TN-GRAINGER TN-HAMBLEN TN-HAWKINS TN-JEFFERSON TN-JOHNSON TN-KNOX TN-LOUDON TN-NORTH SEVIER TN-NORTHWEST CARTER TN-NORTHWEST COCKE TN-NORTHWEST GREENE TN-NW BLOUNT TN-SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN-SULLIVAN TN-UNICOI TN-WASHINGTON VA-WASHINGTON TN- 219 PM EDT MON JUL 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...GREENE...CARTER... SEVIER...COCKE...CITY OF BRISTOL...WASHINGTON...KNOX...JOHNSON... JEFFERSON...HAWKINS...HAMBLEN...GRAINGER...LOUDON...WASHINGTON... UNICOI AND SULLIVAN COUNTIES UNTIL 315 PM EDT... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SURGOINSVILLE TO LOUDON...AND MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MORRISTOWN... JEFFERSON CITY...KINGSPORT...ALCOA...MARYVILLE...DANDRIDGE... SEVIERVILLE...GREENEVILLE...NEWPORT...JOHNSON CITY...GATLINBURG... ELIZABETHTON...ERWIN...BRISTOL TN...BRISTOL VA...MOUNTAIN CITY...NEW MARKET...RUSSELLVILLE...EAGLETON VILLAGE AND WHITE PINE. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! MJB
Special weather statement, Jul 4, 2:26 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 226 PM EDT MON JUL 4 2011 NCZ060-061-041915- CHEROKEE NC-CLAY NC- 226 PM EDT MON JUL 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND CHEROKEE COUNTIES UNTIL 315 PM EDT... AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAYESVILLE...MOVING EAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HAYESVILLE... ANDREWS...TUSQUITEE...TOPTON AND SHOOTING CREEK. 17
Special weather statement, Jul 4, 2:56 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 256 PM EDT MON JUL 4 2011 TNZ081>085-098>101-042000- BLEDSOE TN-BRADLEY TN-HAMILTON TN-MARION TN-MCMINN TN-MEIGS TN-RHEA TN-SEQUATCHIE TN-WEST POLK TN- 256 PM EDT MON JUL 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK...MEIGS...MARION... MCMINN...HAMILTON...BRADLEY...BLEDSOE...SEQUATCHIE AND RHEA COUNTIES UNTIL 400 PM EDT/300 PM CDT/... AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN CUMBERLAND PLATEAU. MOVEMENT WAS EAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHATTANOOGA... PIKEVILLE...CLEVELAND...DAYTON...DECATUR...ATHENS...SODDY-DAISY... HARRISON...CHARLESTON...SPRING CITY...PALIO...MIDDLE VALLEY...MOUNT CREST...EAST BRAINERD...BRAYTON...OOLTEWAH...SHADY GROVE...SALE CREEK...BIRCHWOOD AND HOPEWELL. 17
Local storm report, Jul 4, 2:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
259 PM EDT MON JUL 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG GREENBACK 35.65N 84.18W
07/04/2011 LOUDON TN LAW ENFORCEMENT
ONE TREE DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:53 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea, Roane | 67 min |
| Jul 4, 1:54 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Morgan, Roane | 66 min |
| Jul 4, 2:40 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 65 min |
| Jul 4, 2:44 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 31 min |
| Jul 4, 3:08 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 31 min |
| Jul 4, 3:15 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 60 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.